Addiction: Substance Abuse Community
Can a soar throat be caused by an opiate (painkiller) based withdrawal?...
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Can a soar throat be caused by an opiate (painkiller) based withdrawal?

I was prescribed to Tramadol for chronic back pain recently.  My first prescription was 100 50mg pills, and I was told to take 2 twice daily.  When the prescription ran out, I thought the pain in my back might have disappeared.  A week later it came back full force, so I asked my doctor for more Tramadol.  He prescribed me to another prescription, this time 120, with the same directions.  I depleted the bottle down to 20 within a month and half and went on vacation for a few days and left them at home.  A day into the vacation I started to get a really scratchy, swollen throat.  It lasted until I took my next dose of the medication.  Almost like magic the soar throat disappeared.  I skipped the Tramadol for a second time for a day and half and the soar throat returned.  Instead of taking the Tramadol, I tried a few different tactics.  I took some Dayquil and Nightquil (not at the same time of course) and that didn't help a single bit.  Then I tried some samples of Allegra D that my Fiance' had because I thought maybe it was allergies.  Once again it had no effect.  I went back to the final few pills of the tramadol and again it worked miracles on my throat.  At this point, I have gone a week without any Tramadol and my throat is still on fire.  I haven't had any allergy problems in my life but I understand you can easily contract them.  All I really need to know is whether Tramadol withdrawal can cause a nasty soar throat.  I definitely do not want to take any more until I have a result.  My doctor tells me he isn't sure.  (He's the kind of doctor that listens only to the drug reps......)

Any help would be great, Thanks!
Related Discussions
2 Comments Post a Comment
Blank
401095_tn?1351395370
only thing i know is during drug withdrawals people get sick alot with respiratory infections and tummy bugs..it does not sound like u r in wd tho so i am not sure why ur throat continues to hurt...get off the trams as it can cause alot more trouble than a sore throat
Blank
Avatar_n_tn
Thanks worried878.  I'll definitely get off them.  I may just stick with Advil 800's.  I'll just see if I can ride out the soar throat.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
Top Addiction Answerers
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
Avatar_f_tn
Blank
motye51
New Orleans, LA
3197167_tn?1348972206
Blank
clean_in_ks
KS
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
11318065_tn?1425285999
Blank
Cricketk92
Northford, CT
Avatar_f_tn
Blank
jifmoc
los angeles, CA